Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 221, NWS Fort Worth, TX

August 1, 2021Collin County, Dallas County, Denton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 1, 2021, 5:02 PM CDT for Collin County, Dallas County, Denton County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 5:02 PM CDT (22:02 UTC)
Expired
Aug 1, 2021, 5:23 PM CDT
In force
21 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Collin County, TX, Dallas County, TX, Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2139 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WUUS54 KFWD 012202
SVRFWD
TXC085-113-121-012300-
/O.NEW.KFWD.SV.W.0221.210801T2202Z-210801T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
502 PM CDT Sun Aug 1 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Southeastern Denton County in north central Texas...
  Southwestern Collin County in north central Texas...
  Northwestern Dallas County in north central Texas...

* Until 600 PM CDT.

* At 502 PM CDT, a severe thunderstorm was located over Plano, moving
  southwest at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dallas, Plano, Garland, Irving, Carrollton, Frisco, Richardson,
  Lewisville, Euless, Coppell, The Colony, Farmers Branch, University
  Park, Addison, Highland Park, Murphy, Parker, Hebron and
  Buckingham.

This includes the following highways...
 Interstate 35E between mile markers 426 and 447.
 Interstate 30 between mile markers 43 and 49.
 Interstate 45 between mile markers 283 and 284.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3310 9680 3303 9660 3274 9678 3283 9704
      3289 9703 3300 9697 3306 9693 3311 9685
TIME...MOT...LOC 2202Z 031DEG 11KT 3303 9677 

HAIL...0.88IN
WIND...60MPH
$$

Hernandez
1 follow-up statement
911 
WWUS54 KFWD 012223
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
523 PM CDT Sun Aug 1 2021

TXC085-113-121-012233-
/O.CAN.KFWD.SV.W.0221.000000T0000Z-210801T2300Z/
Denton TX-Collin TX-Dallas TX-
523 PM CDT Sun Aug 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DENTON...
SOUTHWESTERN COLLIN AND NORTHWESTERN DALLAS COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However gusty winds
and heavy rain are still possible with this thunderstorm.

LAT...LON 3310 9680 3303 9660 3274 9678 3283 9704
      3289 9703 3300 9697 3306 9693 3311 9685
TIME...MOT...LOC 2218Z 031DEG 11KT 3297 9681 

$$

Hernandez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:28 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 1, 2:28 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
228 PM CDT Sun Aug 1 2021

...New Long Term...

.SHORT TERM... /Issued 1118 AM CDT Sun Aug 1 2021/
/This afternoon through Monday/

Morning convection on the southward moving gravity waves has
weakened as anticipated with the boundary layer mixing.
Additional showers and thunderstorms will continue to develop
through the day as the cold front slides slowly southward through
North Texas. There is plenty of instability in place across the
region but little shear; therefore, well organized storms with
long lived updrafts are not anticipated. However, hot surface
temperatures and a fairly dry sub-cloud layer will result in
efficient hydrometeor evaporation and a potential for downbursts.
Light steering winds and precipitable water values around 2 inches
will also result in some locally heavy rainfall.

Showers and thunderstorms will continue through the night as the
front moves southward and a shortwave rotates through the base of
the Eastern U.S. longwave trough. The best concentration of
storms will be along the boundary, but some elevated storms will
also be possible well behind the front in response to the passing
mid level energy. Most of the thunderstorm activity will shift
into Central Texas on Monday with only some lingering morning
activity across North Texas.

Temperatures this afternoon will be tricky due to the increase in
cloud cover and storms; however, with dew points in the middle and
upper 70s late this morning and temperatures warming as expected,
we still feel that most locations in the current Heat Advisory
will see heat index values reach 105 at some point in time this
afternoon. Therefore, we will leave the current Heat Advisory in
place for now. The good news is that this should be the last day
of excessively hot and humid weather for a little while with highs
Monday struggling to reach 90 in most locations.

79

&&

.LONG TERM... /NEW/
/Monday Night Onward/

Monday evening through Tuesday, lingering showers and storms are
possible across Central Texas along the frontal boundary as it
continues moving south. Most of the area will remain dry on
Tuesday, with another pleasant day of below average temperatures
under mostly sunny skies.

A mid-level ridge centered across West Texas will keep mostly
rain-free weather in place on Wednesday, outside of a few isolated
afternoon storms across parts of Central Texas. On Thursday, a
mid-level shortwave trough may take a dive into the Southern
Plains. It's possible this feature will offer enough ascent for a
few isolated to widely scattered showers and storms Thursday and
Friday; however, model disagreement is currently resulting in
quite a bit of forecast uncertainty.

Despite the late-week uncertainty, there is better agreement that
the mid-level subtropical ridge will build in again this weekend,
resulting in an increase in temperatures across the area. High
temperatures will likely return to the upper 90s to low 100s by
Saturday, with the heat continuing into early next week.

Barnes

&&

.AVIATION... /Issued 1118 AM CDT Sun Aug 1 2021/
/18Z TAFs/

The primary aviation weather concern will be timing of
thunderstorms associated with the passage of a cold front.

The gravity waves that moved through North Texas earlier this
morning have dampened as expected. However, outflow winds from
the north/northwest are currently in place across the Metroplex
and wind directions will likely remain northerly through Monday.
Wind speeds will be generally less than 12 knots, except in and
around thunderstorms where they could become stronger and gusty.

Thunderstorms will continue to develop through the day as the
atmosphere destabilizes and the cold front moves south. The most
likely time for storms to impact the Metroplex terminals will be
between 19Z and 01Z but additional storms will be possible
overnight/sunrise Monday with the passage of a shortwave. Waco
could see storms as early as 17Z with the arrival of the outflow
boundary, but the most likely time for storms will be during the
late afternoon/early evening hours with additional storms possible
after sunrise Monday.

Outside of the thunderstorms, expect VFR with scattered to broken
Cu and broken to overcast middle and high clouds. Some post-
frontal MVFR stratus is also likely Monday morning, but for the
most part, these clouds should remain scattered.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    97  75  88  72  92 /  60  60  60   5   5
Waco                96  76  88  72  91 /  30  50  70  20  20
Paris               95  73  84  69  88 /  60  70  60   5   5
Denton              96  71  88  68  92 /  70  70  50   5   5
McKinney            96  73  86  69  90 /  60  60  60   5   5
Dallas              97  76  88  74  92 /  50  60  60   5   5
Terrell             96  73  85  70  90 /  40  60  70  10   5
Corsicana           96  75  86  72  91 /  30  50  70  20  10
Temple              96  73  88  71  91 /  30  50  80  30  30
Mineral Wells       90  71  87  68  90 /  70  70  50   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ094-095-104>107-
118>123-133>135-145>148-158>162-174-175.

&&
Hazardous weather outlook, Aug 1, 2:26 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
226 PM CDT Sun Aug 1 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
226 PM CDT Sun Aug 1 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Heat index values will likely exceed 105 this afternoon along and
east of the I-35 corridor.

There is a chance of thunderstorms across all of North and Central
Texas today and tonight as a cold front moves through the region.
Some of the storms could be strong with gusty winds and frequent
lightning. In addition, these slow-moving storms could result in
minor flooding issues.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorm chances will continue on Monday, mainly south of the I-
20 corridor. Locally heavy rainfall may accompany the activity.

Although the remainder of the week will be largely rain-free, a few
thunderstorms will be possible across Central Texas Tuesday and
Wednesday. Additionally, isolated to widely scattered showers and
storms may occur near and south of I-20 on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 1, 4:34 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             1 E BEDFORD             32.84N 97.12W
08/01/2021  E1.00 INCH       TARRANT            TX   AMATEUR RADIO

            QUARTER SIZE HAIL WAS REPORTED NEAR BEDFORD
            ROAD AND HIGHWAY 121.

&&

SB
Special weather statement, Aug 1, 4:39 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
439 PM CDT Sun Aug 1 2021

TXZ117-131-133-012215-
Hood TX-Parker TX-Johnson TX-
439 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
SOUTHEASTERN PARKER AND NORTHEASTERN HOOD COUNTIES UNTIL 515 PM
CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Annetta, or 11 miles southwest of Benbrook, moving northwest at 10
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

 Locations impacted include...
Weatherford, Willow Park, Aledo, Hudson Oaks, Annetta, Oak Trail
Shores, Annetta South and Annetta North.

LAT...LON 3276 9786 3277 9755 3256 9755 3255 9754
      3247 9754 3247 9782
TIME...MOT...LOC 2139Z 140DEG 8KT 3261 9764

Hernandez
Local storm report, Aug 1, 4:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     1 S BEDFORD             32.83N 97.13W
08/01/2021                   TARRANT            TX   PUBLIC

            TRAINED SPOTTER REPORTED TRASH CANS BLOWING
            AROUND IN A PARKING LOT, A CHAIN LINK FENCE
            GATE BLOWN OFF OF ITS HINGE, AND FLYING
            DEBRIS. WINDS ESTIMATED TO BE 60 MPH.

&&

SB
Local storm report, Aug 1, 4:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     1 S BEDFORD             32.83N 97.13W
08/01/2021                   TARRANT            TX   TRAINED SPOTTER

            CORRECTS PREVIOUS REPORT. TRAINED SPOTTER
            REPORTED TRASH CANS BLOWING AROUND IN A
            PARKING LOT, A CHAIN LINK FENCE GATE BLOWN
            OFF OF ITS HINGE, AND FLYING DEBRIS TWO
            MILES EAST SOUTHEAST OF BEDFORD. WINDS
            ESTIMATED TO BE 60 MPH.

&&

SB
Local storm report, Aug 1, 4:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 PM CDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             1 ENE HURST             32.84N 97.16W
08/01/2021  E1.00 INCH       TARRANT            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED QUARTER SIZE HAIL
            NEAR HIGHWAY 183 AND BROWN TRAIL.

&&

SB
Local storm report, Aug 1, 4:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SUN AUG 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             1 SW BEDFORD            32.84N 97.14W
08/01/2021  E1.75 INCH       TARRANT            TX   AMATEUR RADIO

            GOLF BALL SIZE HAIL WAS REPORTED NEAR FOREST
            RIDGE DRIVE AND HIGHWAY 183.

&&

SB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:13 PM CDTSpecial Weather StatementFWDHopkins32 min
Aug 1, 2:40 PM CDTSpecial Weather StatementFWDHunt35 min
Aug 1, 3:10 PM CDTSpecial Weather StatementFWDTarrant35 min
Aug 1, 3:27 PM CDTSevere Thunderstorm WarningFWDTarrant33 min
Aug 1, 3:34 PM CDTSevere Thunderstorm WarningFWDHill, Johnson38 min
Aug 1, 3:46 PM CDTSpecial Weather StatementFWDDallas29 min
Aug 1, 3:50 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant40 min
Aug 1, 4:00 PM CDTSpecial Weather StatementFWDMills45 min
Aug 1, 4:20 PM CDTSpecial Weather StatementFWDJohnson25 min
Aug 1, 4:30 PM CDTSpecial Weather StatementFWDTarrant30 min
Aug 1, 4:39 PM CDTSpecial Weather StatementFWDParker36 min
Aug 1, 4:53 PM CDTAreal Flood AdvisoryFWDJohnson, Tarrant3 hr
Aug 1, 5:12 PM CDTAreal Flood AdvisoryFWDParker3 hr
Aug 1, 5:21 PM CDTSpecial Weather StatementFWDEllis39 min
Aug 1, 5:46 PM CDTSpecial Weather StatementFWDWise29 min
Aug 1, 5:55 PM CDTSevere Thunderstorm WarningFWDDenton, Wise15 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.